Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 224, NWS Raleigh, NC

July 16, 2012Davidson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2012, 9:17 PM EDT for Davidson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 9:17 PM EDT (01:17 UTC)
Expired
Jul 16, 2012, 9:51 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS52 KRAH 170117
SVRRAH
NCC057-170215-
/O.NEW.KRAH.SV.W.0224.120717T0117Z-120717T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHEAST OF MIDWAY...OR OVER
  WINSTON-SALEM...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...
  ARCADIA...
  WELCOME...
  LEXINGTON...

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3585 8039 3588 8042 3589 8037 3596 8038
      3598 8040 3600 8032 3600 8022 3603 8021
      3601 8004 3562 8007 3562 8026 3568 8034
      3572 8034 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 0117Z 004DEG 19KT 3609 8019

$$

VINCENT
2 follow-up statements
152 
WWUS52 KRAH 170137
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT MON JUL 16 2012

NCC057-170215-
/O.CON.KRAH.SV.W.0224.000000T0000Z-120717T0215Z/
DAVIDSON NC-
937 PM EDT MON JUL 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR DAVIDSON COUNTY...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MIDWAY...OR 8 MILES SOUTHEAST OF WINSTON-SALEM...MOVING SOUTH AT 20
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MIDWAY...ARCADIA...
WELCOME...THOMASVILLE...LEXINGTON...GORDONTOWN...DENTON AND LINWOOD.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3585 8039 3588 8042 3589 8037 3596 8038
      3598 8040 3600 8032 3600 8022 3603 8021
      3601 8004 3562 8007 3562 8026 3568 8034
      3572 8034 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 0137Z 001DEG 18KT 3598 8020

$$

VINCENT
001 
WWUS52 KRAH 170151
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 PM EDT MON JUL 16 2012

NCC057-170201-
/O.CAN.KRAH.SV.W.0224.000000T0000Z-120717T0215Z/
DAVIDSON NC-
951 PM EDT MON JUL 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3585 8039 3588 8042 3589 8037 3596 8038
      3598 8040 3600 8032 3600 8022 3603 8021
      3601 8004 3562 8007 3562 8026 3568 8034
      3572 8034 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 0151Z 001DEG 18KT 3591 8020

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:22 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 16, 8:22 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUL 16 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL PROGRESS SOUTHWARD INTO THE REGION
TONIGHT. OTHERWISE...A SEASONABLY WARM AND MOIST SOUTHERLY RETURN
FLOW WILL PERSIST THROUGH THURSDAY BEFORE A COLD FRONT PROGRESSES
SOUTHWARD INTO THE CAROLINAS DURING THE DAY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...

LATEST SFC ANALYSIS SHOWS A SURFACE TROUGH EXTENDING SOUTHWEST FROM
NEAR NEWPORT NEWS TO DURHAM TO NEAR CHARLOTTE. TO THE SOUTH AND EAST
OF THIS BOUNDARY AN AREA OF SHOWERS AND THUNDERSTORMS OR AT LEAST
AGITATED CUMULUS HAS DEVELOPED IN A REGION OF MODERATE INSTABILITY
WITH MLCAPE VALUES AROUND 2000 J/KG. THIS CONVECTION WILL CONTINUE
TO SPREAD SOUTHEAST WITH ADDITIONAL CONVECTIVE DEVELOPMENT POSSIBLE
UPSHEAR OR JUST TO THE NORTH ACROSS THE CENTRAL AND NORTHERN
PIEDMONT DURING THE NEXT FEW HOURS. ANOTHER AREA OF MORE SCATTERED
OR ISOLATED CONVECTION HAS DEVELOPED IN THE VICINITY OF A SOUTHWARD
ADVANCING SHEAR AXIS THAT STRETCHES FROM NORTHERN VA TO SOUTHERN WV
AND SOUTHEAST KY. THIS CONVECTION MAY SPREAD INTO THE NORTHWEST
PIEDMONT AND YADKIN RIVER AREA DURING THE LATE AFTERNOON THROUGH MID
EVENING HOURS.

THE AIR MASS ACROSS CENTRAL NC CAN BE CHARACTERIZED AS VERY WARM AND
MOIST WITH PWAT VALUES NEAR 1.8-2.0 INCHES AND SURFACE DEW POINTS IN
THE UPPER 60S TO LOWER 70S. THE WIND FIELD ACROSS THE REGION IS
RATHER WEAK WITH PRIMARILY A NORTHWESTERLY FLOW AT 15 KTS OR LESS.
THE THREAT OF SEVERE CONVECTION APPEARS SOMEWHAT LIMITED BUT
CERTAINLY POSSIBLE. WITH DEEP MOISTURE PRESENT AND DECENT CAPE THE
POTENTIAL FOR WET MICROBURSTS EXISTS BUT LIMITED STORM ORGANIZATION
AND THE DOMINANCE OF COOL OUTFLOWS SHOULD LIMIT SEVERE COVERAGE.
HIGH PW VALUES ALONG WITH SLOW STORM MOTION SUGGEST A POTENTIAL FOR
HEAVY RAIN AS WELL.

THE BULK OF SCATTERED CONVECTION SHOULD CONTINUE TO SHIFT SOUTH
DURING THE EVENING. WHILE THE LOSS OF DIURNAL HEATING WILL RESULT IN
DECREASED COVERAGE AND INTENSITY OVERNIGHT...THE PRESENCE OF THE
SHEAR AXIS ALOFT AND SOME RESIDUAL INSTABILITY WITH MODEST LAPSE
RATES WILL NECESSITATE AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE
OVERNIGHT. LOW TEMPERATURES SHOULD RANGE BETWEEN 69 AND 73 DEGREES.
-BLAES
&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 310 PM MONDAY...

FOR TUESDAY AND TUESDAY NIGHT...A SHEAR AXIS WILL CONTINUE TO SHIFT
SOUTH ACROSS CENTRAL NC ON TUESDAY AND WEAKEN ON TUESDAY NIGHT AS A
UPPER LEVEL VORTEX RETROGRADES WEST INTO COASTAL GA AND NORTHEAST
FL. A DRIER AIR MASS MOVES INTO CENTRAL NC FROM THE NORTH ON TUESDAY
WITH PWAT DROPPING TO AROUND 1.5 INCHES ACROSS THE FAR NORTHERN AND
NORTHWESTERN PIEDMONT WITH A MUCH MORE MOIST 1.9 INCHES FORECAST
ACROSS THE FAR SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL
PLAIN. CONVECTIVE COVERAGE SHOULD BE MOST GENEROUS AND GENERALLY
CONFINED TO THE SOUTHERN HALF OF THE CWA IN THE LOCATION OF GREATEST
MOISTURE AND INSTABILITY. THIS REGION IS ALSO NEAR A LIKELY INLAND
PENETRATING SEA BREEZE BOUNDARY AND THE REMAINS OF THE SHEAR AXIS
ALOFT. CONVECTION SHOULD FADE DURING TUESDAY EVENING WITH THE LOSS
OF DIURNAL HEATING. HAVE INCREASED POPS ACROSS THE FAR SOUTH AND
ESPECIALLY SOUTHWEST INTO THE LOW CHANCE RANGE. LOW LEVEL THICKNESS
VALUES ON TUESDAY SHOULD INCREASE ANOTHER 5-10 METERS OVER MONDAY
WHICH SHOULD RESULT IN HIGH TEMPERATURES IN THE 93-97 RANGE. HEAT
INDEX VALUES SHOULD EXCEED 100 DEGREES FOR A COUPLE OF HOURS IN MOST
LOCATIONS BUT HOLD SHY OF 105. LOW TEMPERATURES SHOULD RANGE IN THE
69-75 RANGE. -BLAES

FOR WEDNESDAY/WEDNESDAY NIGHT: THE SURFACE TROUGH HOLDS IN PLACE
THROUGH CENTRAL NC WHILE THE SYNOPTIC COLD FRONT INCHES SOUTHWARD
THROUGH OH/PA/NJ. THE MID LEVEL SHEAR AXIS... STRETCHING FROM THE
LOW OVER AL/GA THROUGH WRN/CENTRAL NC TO THE BROAD UPPER TROUGH OVER
THE NORTHEAST STATES... WILL HOLD LARGELY IN PLACE WITH WEAK WINDS
RESULTING IN MINIMAL DPVA. NAM/ECMWF DEPICT MODERATE INSTABILITY
WITH 1200-2000 J/KG OF MLCAPE MAINLY OVER THE CENTRAL AND WRN
PORTIONS OF THE FORECAST AREA (THE GFS INSTABILITY FIELDS APPEAR
OVERDONE EAST OF HIGHWAY 1 LIKELY A RESULT OF TOO-HIGH SURFACE DEW
POINTS)... WITH UNDER 5 KTS OF DEEP LAYER SHEAR. GIVEN THE
ABOVE-NORMAL PRECIP WATER OVER 1.9 INCHES... EXPECT SCATTERED
AFTERNOON PULSE CONVECTION WITH THE BETTER COVERAGE IN THE WRN
PIEDMONT INTO THE HIGHER TERRAIN... FOLLOWED BY DIMINISHING ACTIVITY
BY LATE EVENING WITH DIURNAL STABILIZATION AFTER SUNSET. HIGHS 92-98
WITH THICKNESSES ABOUT 10 METERS ABOVE NORMAL. LOWS 70-75.

FOR THURSDAY/THURSDAY NIGHT: SHOWER/STORM CHANCES SHOULD INCREASE IN
COVERAGE AND INTENSITY... AS THE APPROACHING COLD FRONT PUSHES
FARTHER SOUTH TO MD AND NRN VA BY LATE THURSDAY NIGHT. THE SURFACE
TROUGH THROUGH CENTRAL NC SHARPENS WHILE HEIGHTS ALOFT DROP ABOUT 20
METERS. THE THERMODYNAMIC ENVIRONMENT CHANGES LITTLE WITH MLCAPE
VALUES SIMILAR TO WEDNESDAY... ALTHOUGH PRECIP WATER SHOULD BE A BIT
HIGHER AT 2.0-2.1 INCHES... WITH INCREASING LOW LEVEL THETA-E
CONVERGENCE. THESE THERMODYNAMICS COMBINED WITH THE SLIGHTLY
IMPROVED DYNAMIC CONTRIBUTION TO LIFT VIA WEAK UPPER DIVERGENCE AND
DPVA ARE EXPECTED TO GENERATE GREATER COVERAGE OF SHOWERS AND STORMS
THURSDAY AFTERNOON WELL INTO THE NIGHT AS ELEVATED INSTABILITY
PERSISTS. HIGHS 91-97 AND LOWS 70-74. -GIH

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 110 PM MONDAY...

FOR FRIDAY/FRIDAY NIGHT: PROPELLED BY A DENSE BUT MODIFYING AND
WEAKENING CANADIAN HIGH PRESSURE AREA BUILDING SOUTHWARD FROM HUDSON
BAY INTO THE ST LAWRENCE VALLEY... AND BY THE MID LEVEL TROUGH
AMPLIFYING FROM SOUTHEAST CANADA THROUGH THE SRN APPALACHIANS... THE
COLD FRONT IS EXPECTED TO PUSH SOUTHWARD INTO NC ON FRIDAY.
COMPARATIVELY MORE STABLE LOW LEVEL AIR WILL ADVECT INTO NORTHERN
PORTIONS OF THE FORECAST AREA... HOWEVER THE GFS/ECMWF DEPICT
PLENTIFUL MOISTURE STREAMING OVERHEAD IN THE MID AND UPPER LEVELS...
IN ADDITION TO PEAKING VALUES OF 850 MB THETA-E... SUCH THAT ONLY
MINIMAL FORCING FOR ASCENT WILL TRIGGER SHOWERS AND A FEW STORMS...
WITH THE STORM THREAT MORE MARKED IN THE SOUTHERN CWA. COVERAGE
SHOULD BE MAXIMIZED ALONG THE SURFACE FRONTAL ZONE WHERE LOW LEVEL
MASS CONVERGENCE COUPLED WITH WEAK DPVA ALOFT WILL YIELD DEEPER
LIFT. WILL HAVE A HIGH CHANCE OF SHOWERS AND STORMS... HIGHER SOUTH
THAN NORTH.

FOR SATURDAY THROUGH MONDAY: THE NORTH-TO-SOUTH DRYING TREND
CONTINUES INTO THE WEEKEND. THE GFS/ECMWF TAKE THE NORTHERN PORTION
OF THE MID LEVEL TROUGH WELL OFF THE CANADIAN MARITIME COAST BY
SATURDAY NIGHT... LEAVING THE TRAILING END OF THE TROUGH ACROSS THE
SOUTHEAST STATES BUT WITH GENTLY DEAMPLIFICATION. THE SURFACE HIGH
CENTER SHIFTS ESE FROM THE ST LAWRENCE VALLEY TO JUST OFF THE
NORTHEAST COAST WITH SOUTHWARD RIDGING IN A WEDGE REGIME INTO NC...
WHICH SHOULD PUSH THE SURFACE FRONT TO THE NC/SC BORDER BY SUNDAY
MORNING. WHILE TRUE SYNOPTIC COLD FRONT PASSAGES THROUGH NC ARE
RATHER RARE IN JULY... MODEL CONSISTENCY AND TRENDS ARE STICKING
WITH THIS STORY... NOT UNREASONABLE CONSIDERING THE INCOMING
NUNAVUT-SOURCED AIR MASS WILL UNDERGO MINIMAL MODIFICATION AS IT
BUILDS SOUTHWARD. MODELS SHOW A WEAK PERTURBATION DROPPING DOWN THE
WEST SIDE OF THE TROUGH OVER THE ERN GREAT LAKES... WHICH THE OP
ECMWF BEGINS TO CLOSE OFF OVER WV SATURDAY NIGHT. WHILE THIS FOLLOWS
A FAIRLY CONSISTENT SLOWING/WESTWARD TREND IN ITS LAST FEW RUNS...
IT IS AT ODDS WITH ITS ENSEMBLE MEAN WHICH IS MORE EASTERLY AND
WEAKER. FAVOR A SHIFT OF THE BAGGY TROUGH JUST TO OUR EAST/SE WITH A
WEAKNESS TRAILING BACK ACROSS ERN GA AND NRN FL... WITH THE STRONG
CENTRAL-STATES MID LEVEL RIDGE BUILDING EASTWARD INTO NC. WILL
RETAIN LOW CHANCES OF SHOWERS ACROSS THE SOUTHERN FORECAST AREA
SATURDAY... WITH NO POPS AT ALL SUNDAY/MONDAY WITH DRYING THROUGH
THE COLUMN AND WARMING IN THE MID LEVELS. LOW LEVEL THICKNESSES DROP
TO 10-15 METERS BELOW NORMAL SATURDAY... AROUND 20 METERS BELOW
NORMAL SUNDAY... AND 15-20 METERS BELOW NORMAL ON MONDAY... WHICH
SHOULD TRANSLATE TO LOWS IN THE MID-UPPER 60S AND HIGHS IN THE 80S.
-GIH

&&

.AVIATION /00Z TUESDAY THROUGH FRIDAY/...
AS OF 800 PM MONDAY...

24-HR TAF PERIOD:
ISOLD SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH 03-06Z TONIGHT
AS AN UPPER LEVEL DISTURBANCE PROGRESSES INTO CENTRAL NC FROM THE
NORTH. THE RELATIVE BEST CHANCE FOR SHOWERS/STORMS WILL BE AT THE
INT/GSO TERMINALS...WHERE A TEMPO GROUP FOR SHOWERS WILL BE INCLUDED
WITH THE 00Z TAF ISSUANCE. ALTHOUGH CONVECTION NORTH OF THE TRIAD
(STOKES/ROCKINGHAM COUNTY) AT 00Z SHOULD BEGIN TO WEAKEN AFTER
SUNSET...AN AMENDMENT (FOR TSRA) MAY BE REQUIRED AT THE INT/GSO
TERMINALS IF WEAKENING IS SLOW TO OCCUR. ALTHOUGH VFR CONDITIONS
PREDOMINATED LAST NIGHT...UNCERTAINTY REMAINS RELATIVELY HIGH
W/REGARD TO WHETHER OR NOT FOG OR LOW STRATUS WILL DEVELOP EARLY
TUESDAY MORNING. THE FAY TERMINAL WAS NEAR SATURATION (75/72) AT 00Z
DUE TO CONVECTION EARLIER THIS AFTERNOON...AND EXPECT A GOOD CHANCE
FOR IFR/LIFR FOG OR STRATUS BETWEEN 04-12Z. IF SHOWERS/STORMS IMPACT
THE INT/GSO TERMINALS THIS EVENING...EXPECT A GOOD CHANCE FOR
IFR/LIFR CONDITIONS THERE AS WELL. UNCERTAINTY IS HIGHEST AT
RDU/RWI...AND WILL INDICATE A POTENTIAL FOR MVFR VISBYS IN FOG AT
THOSE LOCATIONS. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND EVENING...HOWEVER...UNCERTAINTY IS HIGH ENOUGH TO
PRECLUDE MENTION WITH THE 00Z TAF ISSUANCE.

LOOKING AHEAD:
EXPECT DAILY CHANCES FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS
THE REMAINDER OF THIS WEEK INTO NEXT WEEKEND...THOUGH UNCERTAINTY
REMAINS HIGH W/REGARD TO COVERAGE. ADDITIONALLY...ANTICIPATE A
POTENTIAL FOR SUB-VFR FOG OR LOW CEILINGS DURING THE OVERNIGHT AND
EARLY MORNING HOURS EACH DAY. OTHERWISE...EXPECT VFR CONDITIONS TO
PREVAIL. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...BLAES
SHORT TERM...BLAES/HARTFIELD
LONG TERM...HARTFIELD
AVIATION...VINCENT
Hazardous weather outlook, Jul 16, 10:11 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1011 AM EDT MON JUL 16 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171415-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1011 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WIND GUSTS. IN ADDITION...THERE IS A CHANCE OF LARGE
HAIL WITH THE STRONGEST THUNDERSTORMS. LOCALLY HEAVY RAIN COULD
ALSO PRODUCE SOME FLOODING IN URBAN OR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES WILL LIKELY CLIMB INTO THE 100 TO 105 DEGREE RANGE
DURING THE AFTERNOON ON TUESDAY AND ESPECIALLY WEDNESDAY.

BLAES

In the hours before

Special weather statement, Jul 16, 4:18 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT MON JUL 16 2012

NCZ007-023>025-162115-
ALAMANCE-DURHAM-ORANGE-PERSON-
418 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...DURHAM AND
ALAMANCE COUNTIES THROUGH 515 PM EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARR...OR ABOUT OVER PROSPECT HILL...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCHLEY...
HILLSBOROUGH...CARR...UNION RIDGE...BUSHY FORK...ROUGEMONT...AND
BAHAMA.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 145 AND 263...AND
INTERSTATE 85 BETWEEN EXITS 164 AND 183.

WIND GUSTS UP TO 50 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 40 BETWEEN EXITS 145 AND 263...AND INTERSTATE 85 BETWEEN
EXITS 164 AND 183.

&&

LAT...LON 3648 7895 3615 7880 3609 7881 3606 7878
      3592 7941 3625 7946 3625 7916 3639 7915
TIME...MOT...LOC 2015Z 322DEG 11KT 3626 7916

VINCENT
Special weather statement, Jul 16, 4:58 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT MON JUL 16 2012

NCZ008-025-162145-
DURHAM-GRANVILLE-
458 PM EDT MON JUL 16 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND DURHAM
COUNTIES THROUGH 545 PM EDT...

AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF BAHAMA...OR ABOUT 11 MILES NORTHWEST OF CREEDMOOR...
MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BAHAMA...STEM... AND
BUTNER.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 183 AND 191.

WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3620 7856 3607 7867 3608 7874 3605 7875
      3605 7880 3620 7896 3624 7895 3624 7880
      3631 7880
TIME...MOT...LOC 2057Z 315DEG 4KT 3623 7882

VINCENT
Special weather statement, Jul 16, 5:03 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT MON JUL 16 2012

NCZ009-010-026-162200-
FRANKLIN-VANCE-WARREN-
503 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND FRANKLIN
COUNTIES THROUGH 600 PM EDT...

AT 501 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KITTRELL...OR ABOUT 8 MILES SOUTH OF HENDERSON...MOVING SOUTHEAST AT
5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING NORTH OF
HENDERSON IN VANCE COUNTY...AND JUST SOUTH OF OXFORD IN GRANVILLE
COUNTY...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INGLESIDE...
LOUISBURG...HENDERSON...AND GILLBURG.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 223.

WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 85 BETWEEN EXITS 209 AND 223.

&&

LAT...LON 3636 7792 3629 7794 3611 7807 3596 7838
      3602 7854 3611 7853 3617 7850 3618 7851
      3645 7851 3646 7791
TIME...MOT...LOC 2101Z 321DEG 5KT 3621 7839

VINCENT
Special weather statement, Jul 16, 5:20 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON JUL 16 2012

NCZ078-162145-
WAYNE-
520 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 545 PM
EDT...

AT 518 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EUREKA...OR ABOUT 10 MILES NORTHEAST OF GOLDSBORO...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EUREKA...AND OTHER
AREAS NEAR THE WAYNE COUNTY AND GREENE COUNTY BORDER.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3537 7780 3538 7815 3539 7815 3540 7816
      3549 7812 3560 7805 3558 7800 3559 7782
      3542 7782 3541 7780
TIME...MOT...LOC 2118Z 292DEG 11KT 3550 7789

VINCENT
Special weather statement, Jul 16, 5:24 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT MON JUL 16 2012

NCZ023-024-162200-
ALAMANCE-ORANGE-
524 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND ALAMANCE COUNTIES
THROUGH 600 PM EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PLEASANT GROVE...OR ABOUT 5 MILES WEST OF PROSPECT HILL...MOVING
SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE...
CARR...UNION RIDGE...AND OTHER AREAS NORTH OF INTERSTATE 40 IN
NORTHERN ALAMANCE AND ORANGE COUNTIES.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 263.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING IN NORTHERN ORANGE AND
NORTHERN ALAMANCE COUNTIES.

&&

LAT...LON 3625 7915 3624 7915 3624 7903 3600 7899
      3601 7954 3624 7953 3626 7948 3625 7939
TIME...MOT...LOC 2122Z 328DEG 6KT 3623 7928

VINCENT
Special weather statement, Jul 16, 7:26 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT MON JUL 16 2012

NCZ023-024-170015-
ALAMANCE-ORANGE-
726 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ORANGE AND
ALAMANCE COUNTIES THROUGH 815 PM EDT...

AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTHWEST OF CARR...OR ABOUT 5 MILES EAST OF JERICHO...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE...
CARR...UNION RIDGE...AND OTHER AREAS NORTH OF INTERSTATE 40 IN
NORTHERN ORANGE AND ALAMANCE COUNTIES.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 263.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE PONDING OF
WATER ON ROADWAYS. MOTORISTS SHOULD USE EXTRA CAUTION AND REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING IN NORTHERN ORANGE AND NORTHERN
ALAMANCE COUNTIES.

&&

LAT...LON 3624 7895 3620 7895 3620 7896 3614 7896
      3597 7900 3598 7954 3625 7953 3625 7939
TIME...MOT...LOC 2324Z 329DEG 14KT 3629 7927

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:42 PM EDTSevere Thunderstorm WarningRAHForsyth63 min
Jul 17, 3:46 PM EDTSpecial Weather StatementRAHFranklin59 min
Jul 17, 4:17 PM EDTSpecial Weather StatementRAHStanly58 min
Jul 17, 4:37 PM EDTSpecial Weather StatementRAHHoke, Scotland53 min
Jul 17, 5:40 PM EDTSpecial Weather StatementRAHRichmond65 min
Jul 17, 6:17 PM EDTSpecial Weather StatementRAHScotland58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.